Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 22, 2017, 3:51 AM CST for 24 counties in Texas. It took effect at Feb 23, 2017, 11:00 AM CST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2017, 3:51 AM CST (09:51 UTC)
- In effect from
- Feb 23, 2017, 11:00 AM CST
- Expired
- Feb 23, 2017, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 1:45 PM CST | NON-TSTM WND GST 57 | 6 Nne Lubbock, TX | |
| Feb 23, 1:45 PM CST | NON-TSTM WND GST 58 | 6 Nne Lubbock, TX | |
| Feb 23, 1:55 PM CST | NON-TSTM WND GST 60 | 6 Ssw Wolfforth, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3696 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS84 KLUB 220951 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 351 AM CST Wed Feb 22 2017 TXZ021>023-027>030-033>036-039>042-222200- /O.UPG.KLUB.FW.A.0003.170223T1700Z-170224T0200Z/ /O.NEW.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ /O.NEW.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 351 AM CST Wed Feb 22 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday morning through Friday evening. * Wind...Westerly winds at 30 to 35 mph with gusts to 50 mph on Thursday. Northwest winds at 20 to 30 mph on Friday. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024>026-031-032-037-038-222200- /O.UPG.KLUB.FW.A.0003.170223T1700Z-170224T0200Z/ /O.NEW.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King- 351 AM CST Wed Feb 22 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR THE ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. The Fire Weather Watch is no longer in effect. * Wind...Westerly winds at 25 to 30 mph with gusts to 45 mph. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
5 follow-up statements
972 WWUS84 KLUB 222137 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 337 PM CST Wed Feb 22 2017 TXZ043-044-230600- /O.EXA.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ Kent-Stonewall- 337 PM CST Wed Feb 22 2017 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR THE FAR SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday morning through Friday evening. * Wind...Westerly winds at 30 to 35 mph with gusts to 50 mph on Thursday. Northwest winds at 20 to 30 mph on Friday. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ021>023-027>030-033>036-039>042-230600- /O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ /O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 337 PM CST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday morning through Friday evening. * Wind...Westerly winds at 35 to 45 mph with gusts to 55 mph on Thursday. Northwest winds at 20 to 30 mph on Friday. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024>026-031-032-037-038-230600- /O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King- 337 PM CST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind...Westerly winds at 25 to 30 mph with gusts to 45 mph. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
070 WWUS84 KLUB 230448 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1048 PM CST Wed Feb 22 2017 TXZ021>023-027>030-033>036-039>042-231300- /O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ /O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 1048 PM CST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS... AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE... SOUTH PLAINS...AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. A Fire Weather Watch is also in effect from Friday morning through Friday evening. * Wind...Westerly winds at 35 to 45 mph with gusts to 55 mph on Thursday. Northwest winds at 20 to 30 mph on Friday. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024>026-031-032-037-038-043-044-231300- /O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- 1048 PM CST Wed Feb 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST THURSDAY FOR THE FAR SOUTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. A Fire Weather Watch is also in effect from Friday morning through Friday evening. * Wind...Westerly winds at 30 to 35 mph with gusts to 50 mph on Thursday. Northwest winds at 20 to 30 mph on Friday. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
132 WWUS84 KLUB 231006 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 406 AM CST Thu Feb 23 2017 TXZ021>023-027>030-033>036-039>042-240200- /O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ /O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 406 AM CST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Thursday. A Fire Weather Watch is also in effect from Friday morning through Friday evening. * Wind...Westerly winds at 30 to 40 mph with gusts to 55 mph this afternoon. Northwest winds at 20 to 30 mph on Friday. * Relative Humidity...Falling into the 5 to 10 percent range this afternoon. * Fuels...Are dry to very dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024>026-031-032-037-038-043-044-240200- /O.CON.KLUB.FW.W.0003.170223T1700Z-170224T0200Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- 406 AM CST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE ROLLING PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind...Westerly winds at 25 to 35 mph with gusts to 45 mph. * Relative Humidity...Will fall to near 10 percent this afternoon. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
331 WWUS84 KLUB 232117 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 317 PM CST Thu Feb 23 2017 TXZ021>023-027>030-033>036-039>042-240200- /O.CON.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/ /O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 317 PM CST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock will continue the Red Flag Warning through 8 PM CST Thursday. A Fire Weather Watch remains in effect from Friday morning through Friday evening. * Wind...Westerly winds at 30 to 40 mph with gusts to 55 mph this afternoon. Northwest winds at 20 to 30 mph on Friday. * Relative Humidity...Falling into the 5 to 10 percent range this afternoon. Falling into the 10 to 15 percent range Friday. * Fuels...Are dry to very dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024>026-031-032-037-038-043-044-240200- /O.CON.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- 317 PM CST Thu Feb 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE ROLLING PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind...Westerly winds at 25 to 35 mph with gusts to 45 mph. * Relative Humidity...Will fall to near 10 percent this afternoon. * Fuels...Are dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
104 WWUS84 KLUB 240216 AAB RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 816 PM CST Thu Feb 23 2017 TXZ021>023-027>030-033>036-039>042-241200- /O.EXP.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/ /O.CON.KLUB.FW.A.0004.170224T1700Z-170225T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 816 PM CST Thu Feb 23 2017 ...RED FLAG WARNING HAS EXPIRED FOR ALL OF THE SOUTH PLAINS... ROLLING PLAINS AND FAR SOUTHERN PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL OF THE SOUTH PLAINS AND FAR SOUTHWEST PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Winds on Friday...Northwest 15 to 25 mph. * Relative Humidity...5 to 15 percent. * Fuels...Very dry. * Impacts...Fires can spread rapidly in these conditions. Outdoor burning should be postponed until winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024>026-031-032-037-038-043-044-240330- /O.EXP.KLUB.FW.W.0003.000000T0000Z-170224T0200Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- 816 PM CST Thu Feb 23 2017 ...RED FLAG WARNING HAS EXPIRED FOR ALL OF THE SOUTH PLAINS... ROLLING PLAINS AND FAR SOUTHERN PANHANDLE... Conditions for rapid wildfire spread have ended this evening due to diminishing winds and increasing relative humidities. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 3:36 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 22, 3:36 AM CST, 15 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 336 AM CST Wed Feb 22 2017 .SHORT TERM... Upper-level flow over West Texas will trend more westerly today, then southwest this evening, as an upper-level trough quickly moves from the West Coast into the Great Basin. A pronounced low-level thermal ridge will develop over West Texas with 850mb temps rising to over 20 degrees C. This will produce near-record temperatures across the forecast area with highs well into the 80s for most locations. The record high at Lubbock is 87 with a forecast high of 85, so we will likely remain just shy of the record. A weak surface trough will slide through the Rolling Plains keeping winds light and from a northerly fetch. This is not favorable for hot temperatures in that area and we expect Childress to remain well below their record high of 93, with temperatures expected to be roughly on par with Lubbock. Deep-layer southwest flow will continue to strengthen across the region tonight, although nocturnal decoupling will keep winds light at the surface. Temperatures will be on the mild side, with lows in the 40s and 50s. .LONG TERM... Warm and windy conditions with elevated fire weather concerns will be a normal thing at least over the next week. The first high impact day will be on Thursday when a short wave within a broad trough ejects out over the south-central Plains. Strong winds aloft will spread over the region but the South Plains will be in a relative minimum in 700mb winds. This may not mean much for the day with winds at 700mb still progged to be around 40kt. CIPS analog guidance highlights one previous outbreak day for Thursday. However, it should be noted that the low level thermal ridge will not be co-located with the 500mb wind max which is where we typically increased fire activity. Areas near the Texas/New Mexico state line that will see the highest winds have also seen the least amount of recent rainfall. The aforementioned short wave will drag a Pacific cold front through on Thursday evening leading to a suppressed thermal ridge on Friday with cooler surface temperatures. Although cooler temperatures tend to mitigate fire weather concerns, extremely dry air will advect into the area behind the front. An increased height gradient will continue to exist aloft along with strong winds, particularly across the southwestern South Plains. A cold front will back door into the area Friday night into Saturday morning which will at least quash fire weather concerns for a couple of days. Surface lee troughing/cyclogenesis will reestablish itself by Monday next week as another trough digs into the western CONUS. Models are in good agreement in bringing an even stronger short wave trough into the southern Plains Tuesday next week which is more characteristic of an outbreak pattern than Thursday. && .FIRE WEATHER... The combination of very warm temperatures and dry air will result in RH values falling into the 10 to 15 percent range across much of the Caprock this afternoon. Wind speeds will remain relatively light, likely averaging around 10 mph at the 20-foot level and a little bit higher near the TX/NM state line. We will issue a Fire Danger Statement for areas on the Caprock this afternoon to highlight the elevated fire danger. Several days of elevated or critical fire weather conditions can continue to be expected over the next week. Thursday is anticipated to have the highest impacts with the weather pattern a fairly good representation of a classic south plains fire weather pattern. Several hours of red flag conditions are expected on the caprock on Thursday afternoon with very warm temperatures, strong westerly winds, and extremely dry air moving into the region. Even drier air will move in on Friday in the wake of a cold front. Although this will bring cooler temperatures, very strong winds and the dry air may allow critical fire weather conditions to again develop, especially across the southwestern South Plains. Another period of consecutive fire weather days may develop early next week from Monday through Tuesday. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM CST Thursday for TXZ021>042. Fire Weather Watch from Friday morning through Friday evening for TXZ021>023-027>030-033>036-039>042. && 33/01
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:51 AM CST | Fire Weather Watch | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Garza and 9 more | 50 hr |
| Feb 22, 3:42 PM CST | High Wind Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.